Alert archive / Illinois / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Lincoln, IL

February 16, 200727 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 16, 2007, 5:31 AM CST for 27 counties in Illinois. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 5:31 AM CST (11:31 UTC)
Expired
Feb 16, 2007, 11:00 AM CST
In force
5 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 161131
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
531 AM CST FRI FEB 16 2007

...BITTER WIND CHILLS EXPECTED THIS MORNING...

ILZ027>031-036>038-040>057-061-161700-
/O.NEW.KILX.WC.Y.0003.070216T1131Z-070216T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
531 AM CST FRI FEB 16 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

ACTUAL AIR TEMPERATURES BELOW ZERO WILL COMBINE WITH WINDS AROUND
10 MPH TO PRODUCE BITTERLY COLD WIND CHILLS OF 15 TO 30 BELOW ZERO
THROUGH LATE MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

BAK
1 follow-up statement
000 
WWUS43 KILX 161649
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1049 AM CST FRI FEB 16 2007


ILZ027>031-036>038-040>057-061-161800-
/O.EXP.KILX.WC.Y.0003.000000T0000Z-070216T1700Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
1049 AM CST FRI FEB 16 2007

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

TEMPERATURES HAVE SLOWLY WARMED ACROSS CENTRAL ILLINOIS THIS
MORNING...REACHING INTO THE SINGLE DIGITS ABOVE ZERO AS OF 10 AM.
WITH WINDS REMAINING AROUND 10 MPH...WIND CHILL VALUES HAVE ALSO
RISEN. DESPITE INCREASING WINDS THIS AFTERNOON...FURTHER WARMING
OF THE AIR TEMPERATURE WILL PUSH WIND CHILLS INTO THE SINGLE
DIGITS ABOVE ZERO. THE WIND CHILL ADVISORY WILL THEREFORE BE
ALLOWED TO EXPIRE AT 11 AM.

$$

BARNES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 2:36 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Feb 16, 2:36 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
236 AM CST FRI FEB 16 2007

.DISCUSSION...
HIGH PRESSURE  RIDGE SLIPPING TO THE SOUTHEAST THIS EVENING AS THE
UPPER LEVEL TROF SWINGS THROUGH THE REGION.  ALBERTA CLIPPER TAKING
SHAPE OUT OVER SRN CANADA.  VERY AGGRESSIVE JET MOVING ACROSS THE
SERN CONUS IN EXCESS OF 180KTS...AND WEAK RIDGING OVER THE WEST
COAST.  MODELS IN PRETTY GOOD AGREEMENT NOW...GOING WITH A GFS
SOLUTION MORE OR LESS. LITTLE WHOLESALE CHANGES TO THE FORECAST
EXCEPT MAYBE TO TWEAK SOME POPS FOR THE MONDAY/TUESDAY SYSTEM.
OTHER THAN THAT...FORECAST ISSUES ARE THE CLIPPER TONIGHT...AND
TEMPS.  GUIDANCE STILL A LITTLE AGGRESSIVE WITH A WARM UP ACROSS THE
REGION...WITH SNOWPACK NOT ANTICIPATED TO BE GONE YET.

SHORT TERM...TODAY AND TOMORROW...
DRY TODAY AND STILL WELL BELOW FREEZING...THOUGH MARKEDLY WARMER
THAN YESTERDAY.  SOUTHWESTERLY FLOW AHEAD OF THE NEXT SYSTEM WILL
HELP TO MODERATE THE  TEMPERATURES SLIGHTLY. BY TONIGHT...SNOW WILL
BEGIN TO SPREAD ACROSS CENTRAL ILLINOIS FROM THE NORTHWEST.  SNOW
AMOUNTS SHOULD BE IN THE RANGE OF 1 TO 3...WITH SOME  AREAS ALONG
AND NW OF THE RIVER IN THE 2 TO 4 RANGE. PARTS OF CENTRAL ILLINOIS
WILL COME CLOSE TO ADVISORY CRITERIA...BUT THERE ARE A FEW
CONFIDENCE PROBLEMS IN THIS FORECAST.  MOISTURE IS NOT NEARLY AS
DEEP OR AS CONSISTENT AS IT WAS IN THE LAST SYSTEM...NOR IS IT QUITE
WHAT THE MODELS REPORTED AT THIS TIME YESTERDAY.  SO...WITH
QUESTIONABLE MOISTURE...THE ONSET OF THE SNOWFALL MAY BE SLIGHTLY
DELAYED...MORE TOWARDS MIDNIGHT.  IF THIS VERIFIES...AND THE SYSTEM
CONTINUES TO MOVE ALONG RATHER QUICKLY...TOTALS WILL BE REDUCED
SLIGHTLY.  ISENTROPIC LIFT WILL ENHANCE LIFT ACROSS THE AREA IN THE
OVERNIGHT HOURS...MAINLY BTWN 06Z AND 12Z.  FRONTOGENETICAL FORCING
IS MINIMAL AND CONFINED TO THE VERY LOWEST LAYERS BELOW 850MB.  WILL
DEFER TO THE DAYSHIFT FOR A DECISION ABOUT WHETHER OR NOT TO GO WITH
AN ADVISORY...AS THE SNOW TOTALS ARE SO BORDERLINE...AND THE 12Z
SOUNDINGS SHOULD GIVE A MUCH BETTER PICTURE OF AVAILABLE  MOISTURE.

LONG TERM...SUNDAY THROUGH TUESDAY...
WILL HAVE TO SEE SOME SERIOUS MELTING BEFORE TEMPS GET BACK UP NEAR
THE FREEZING MARK IN THE NRN TWO TIERS OF COUNTIES...AND HAVE TRIED
TO MAINTAIN LOWER TEMPERATURES. GUIDANCE TAKES A CONSIDERABLE JUMP
ON TUESDAY AS SFC HIGH PRESSURE SLIDES OFF TO THE EAST AND RETURN
FLOW SETS UP.  HAVE SOME PROBLEMS WITH THIS  HOWEVER...AS A WEAK
FRONTAL BOUNDARY IS SLIDING THROUGH THE REGION WITH ENOUGH LIFT TO
FORM SOME WEAK OMEGA...AND QPF IN THE MODELS.  HAVE KEPT THE LOW
POPS IN THERE FOR TUESDAY AND PULLED DOWN THE TEMPS FROM
GUIDANCE...THOUGH EXPECT STILL DRASTICALLY TOO WARM OVER AN EXISTING
SNOWPACK. INTERESTING IS ANOTHER SHORTWAVE IN THE MODELS EJECTING
STRAIGHT OUT OF THE WEST RIGHT AFTER THE FRONT...ENHANCING THE QPF
AS IT COLLIDES WITH THE SFC SYSTEM...JUST ALONG THE IL/IN BORDER
TUESDAY NIGHT.  WILL HAVE TO WATCH FUTURE RUNS TO SEE WHERE THIS
SYSTEM ACTUALLY SETS UP.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HJS
Hazardous weather outlook, Feb 15, 3:34 PM CST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CST THU FEB 15 2007

ILZ027>031-036>038-040>057-061>063-161200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-
TAZEWELL-VERMILION-WOODFORD-
334 PM CST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

LOW TEMPERATURES TONIGHT WILL ONCE AGAIN DROP BELOW ZERO ACROSS
MUCH OF CENTRAL ILLINOIS. EVEN THOUGH WINDS WILL BE LIGHT...WIND
CHILL VALUES WILL HOVER IN THE 10 TO 15 BELOW ZERO RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FAST MOVING WEATHER SYSTEM WILL DROP SOUTHEASTWARD INTO THE
MIDWEST FRIDAY NIGHT...SPREADING LIGHT SNOW INTO CENTRAL ILLINOIS.
ONE TO THREE INCHES OF SNOW WILL FALL...WITH THE PREFERRED
LOCATION FOR THE HIGHEST ACCUMULATIONS BEING ALONG AND NORTH OF
I-74. ONCE THE SYSTEM DEPARTS ON SATURDAY...GUSTY NORTHWESTERLY
WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-161200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
334 PM CST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FAST MOVING WEATHER SYSTEM WILL DROP SOUTHEASTWARD INTO THE
MIDWEST FRIDAY NIGHT...SPREADING LIGHT SNOW INTO SOUTHEAST ILLINOIS.
AROUND ONE INCH OF SNOW IS EXPECTED. ONCE THE SYSTEM DEPARTS ON
SATURDAY...GUSTY NORTHWESTERLY WINDS WILL CREATE CONSIDERABLE
BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:28 PM CSTSnow and Blowing Snow AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more24 hr

Nearby

Wind Chill Advisories in Illinois, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.